MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4040C100TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: v amf4040c200tu, serial/lot #: (b)(4), ubd: 28-jun-2017, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant captivia stent grafts were implanted in the endovascular treatment of a 60mm * 100mm thoracic aortic aneurysm.It was reported that approximately 4 years and 10 months later the patient presented with back pain and a type ia and ib endoleak was observed on ct.Intervention was performed the next day, the physician implanted a vnmf4343c103e, it was reported there was great difficulty positioning this device due to severe tortuosity.Due to the severe angulation the tip capture mechanism would not release so the physician performed the non release tip capture mechanism in order to deploy the bare spring.As per the physician the cause of the event was anatomy and due to disease progression of the distal aorta.No additional clinical sequelae were provided and the patient is fine.
 
Additional Manufacturer Narrative
The reported endoleak was confirmed on the film provided; however the cause or type of endoleak could not be confirmed.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Endoleak interrogation via selective angiograms (injecting from different levels within the stent graft) to help determine the source and rule out other potential endoleak sources was not seen, and only a single imaging view point (a-p) was observed in the films provided; thereby, making determination of the endoleak difficult.It appears that a type ia and type ib endoleak did occur from the limited images provided and it is likely that disease progression over the 5 year implant period may have contributed to this event.Angiogram videos during implantation of the valiant navion were not provided so the positioning difficulties reported to have occurred could not be assessed but it is possible that the angulation noted in the descending aorta was a factor in the tip capture mechanism issues.Analysis of the returned videos did not reveal any out of specification stent graft integrity issues.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10229182
Report Number9612164-2020-02412
Device Sequence Number3195071
Product Code MIH
UDI-Device Identifier00643169347359
UDI-Public00643169347359
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2015
Device Model NumberVAMF4040C100TU
Device Catalogue NumberVAMF4040C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2020
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR